1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bydureon

Discussion in 'Incretin Mimetics' started by maried, Jul 20, 2015.

  1. maried

    maried Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    41
    I am type 2 and have been injecting myself with bydureon weekly for the last 5 weeks.My blood levels are a lot lot better since I have started on it but it is giving me horrible "eggy" breath and leaving me very windy.Does anyone else have the same problem and if so,do they have any advice? thankyou
     
  2. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
    It seems this is a common side effect of this medication. I've just started it myself this morning.

    I can only suggest lots of sugar free chewing gum for the 'eggy breath' problem.
     
  3. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    @maried and bluetwist, you might want to read this info about some risks of this drug and discuss it with your doctor:
    http://www.phlaunt.com/diabetes/18538438.php

    My approach is to lower my BGs through diet and metformin, and if I need more help, I would consider insulin. I'm not convinced the other diabetes meds are safe enough.
     
  4. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
    I'm already on 2g of Metformin a day as well as 360mg of Gliclazide, after being a Type 2 for 10 years it seems these meds have stopped working. Bydureon is the next step for me which is preferred over Insulin since Insulin is likely to make me put more weight on and I do not need that. I was wary of Bydureon as I was of Victoza, but needs must, my constant high BS are just making me so lifeless and tired. I had to stop Victoza because of pain I had which was initially thought to be Gallstones. Once I stopped Victoza, the pain stopped. If Bydureon causes the same pain I shall stop it immediately. Am working real hard to try and sort out a proper diet LCHF as well.

    Thanks for the link, I shall have a read through it.
     
  5. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    I can understand you being concerned that insulin might cause weight gain, but from what I have read in this link, it doesn't need to. The way you take it seems to make all the difference:
    http://www.phlaunt.com/diabetes/15478720.php

    After reading this info and related pages I'm seriously put off Bydureon, Victoza, and all of them, to be honest:
    http://www.phlaunt.com/diabetes/17977284.php
     
  6. Madame_Duke

    Madame_Duke Type 2 · Member

    Messages:
    17
    Likes Received:
    4
    Trophy Points:
    43
    I have been on Bydureon for 7 months and have lost 3 stone plus, it hasnt been an easy ride but the weight loss seems to be doing the trick for me. i am also on a reducing dose of insulin. Hope to be off insulin within the next couple of months, my gp made the plan !
     
  7. Madame_Duke

    Madame_Duke Type 2 · Member

    Messages:
    17
    Likes Received:
    4
    Trophy Points:
    43
    Hiya yes had the same expereince, a very weak dose of bicarbonate of soda works for me. the tip of a teaspoon in half a tumbler of water, hope it works for you.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook